Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 82, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 16, 2010, 7:49 AM EDT for 4 counties in New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2010, 7:49 AM EDT (11:49 UTC)
- Expired
- Aug 16, 2010, 8:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 5:43 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 11.8 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 7:43 AM EDT, 6 minutes earlier.
Area forecast discussion, Aug 16, 7:43 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 743 AM EDT MON AUG 16 2010 .SYNOPSIS... A COLD FRONT IN THE EASTERN GREAT LAKES EARLY THIS MORNING WILL MOVE EAST TODAY REACHING CENTRAL NEW YORK AROUND MID DAY...AND THEN PUSHING THROUGH EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT...AND SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...HEAVY RAIN AND HAIL. HIGH PRESSURE WILL THEN BUILD INTO OUR REGION LATER TONIGHT AND LAST THROUGH WEDNESDAY MORNING GIVING US DRY AND SEASONABLE CONDITIONS. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH 618 HAS BEEN ISSUED WHICH IS IN EFFECT UNTIL 1 PM EDT FOR THE EASTERN NEW YORK COUNTIES FROM SCHOHARIE...ALBANY AND RENSSELAER NORTH. WHILE IT IS STILL UNCERTAIN AS TO THE AMOUNT OF CONVECTION TODAY ACROSS FA WHICH WILL MOSTLY LIKELY DEPEND ON TIMING OF COLD FRONT ALONG WITH AMOUNT OF HEATING...CONVECTION THAT HAS ALREADY FIRED AND PRODUCED SOME STRONG THUNDERSTORMS ACROSS WESTERN AND CENTRAL NEW YORK WILL MOVE EAST ACROSS PORTIONS OF OUR AREA IN THE NEXT SEVERAL HOURS. HAVE THUS UPDATED FORECAST TO REFLECT WATCH AND MENTION THUNDERSTORMS MAY BE SEVERE IN THE WATCH AREA. HAVE ALSO INCREASED POPS TO LIKELY IN THE WATCH AREA. WILL CONTINUE TO KEEP ENHANCED WORDING IN THIS AFTERNOON AS MORE STRONG THUNDERSTORMS WILL CERTAINLY BE POSSIBLE. FOR THIS AFTERNOON...AFTER 1 PM...WILL HAVE LIKELY POPS FOR EASTERN THIRD OF FA...EAST OF THE HUDSON RIVER...AND CHANCE POPS WEST. H8 WIND FIELD NOT OVERLY IMPRESSIVE WITH CORE OF 30-35 KT MAX MOVING ACROSS NORTHERN THIRD OF FA EARLY TO MID AFTERNOON. H3 JET MUCH MORE IMPRESSIVE AT 90-100 KTS WITH AXIS SLICING THROUGH FA EARLY THIS AFTERNOON AS CORE IS ACROSS NORTHERN NEW ENGLAND PLACING BULK OF FA IN RIGHT ENTRANCE REGION OR RR QUAD. NCEP 0-3 KM HELICITY VALUES IN THE 100-180 M2/S2 RANGE...WHILE SB CAPE GENERALLY 600-1500 J/KG WITH HIGHEST VALUES EARLY TO MID AFTERNOON FROM HUDSON VALLEY TO POINTS SOUTH AND EAST. THE CAPE VALUES MAY BE SLIGHTLY LOWER HOWEVER IF DEWPOINTS REMAIN IN THE MID TO UPPER 60S AS OPPOSED TO LOWER 70S. IN ADDITION WET BULB ZERO HEIGHTS START TO LOWER SIGNIFICANTLY AROUND PEAK TIME FOR POTENTIAL CONVECTION EARLY TO MID AFTERNOON WITH HEIGHTS BETWEEN 8.5 AND 11 KFT EXPECTED. THUS THE POTENTIAL FOR SOME DAMAGING WINDS AND HAIL IS CLEARLY IN PLACE...BUT THE QUESTION REMAINS THE AMOUNT OF HEATING WHICH TAKES PLACE AHEAD OF THE FRONT WHICH WILL DEPEND ON WHEN THE STRATUS BURNS OFF. THINKING AT THIS TIME IS THAT MUCH OF THIS MORNING WILL REMAIN MOSTLY CLOUDY AND THAT IT WILL TAKE UNTIL 10 AM OR 11 AM TO START TO BURN OFF THE STRATUS. THIS WILL STILL GIVE MOST AREAS SEVERAL HOURS OF GOOD HEATING RESULTING IN HIGH TEMPS IN THE UPPER 70S TO MID 80S IN MOST AREAS. SOME LOCALLY HEAVY RAINFALL ALSO POSSIBLE AS PWATS RISE TO BETWEEN 1.5 AND 1.75 INCHES MAINLY ACROSS SOUTHEASTERN HALF OF FA. WHILE THUNDERSTORMS WILL TRACK FROM WEST SOUTHWEST TO EAST NORTHEAST AT 35 TO 45 MPH...SOME TRAINING OF CELLS IS POSSIBLE WHICH COULD RESULT IN SOME LOCALIZED POOR DRAINAGE FLOODING AND PONDING OF WATER ON THE ROADWAYS. THE SEVERE THREAT AND THE HEAVY RAINFALL THREAT IS HIGHLIGHTED IN THE HWO. ANY LINGERING CONVECTION SHOULD END EARLY THIS EVENING AND DO NOT EXPECT THUNDERSTORMS TO LINGER PAST 00Z. HAVE JUST A SLIGHT CHANCE TO CHANCE OF SHOWERS THIS EVENING BETWEEN 00Z AND 04Z MAINLY EAST OF THE HUDSON RIVER AND DRY WEST. HIGH PRESSURE WILL START TO BUILD INTO THE REGION LATER TONIGHT AND WITH DIMINISHING WINDS AND A CLEARING SKY EXPECT THE MAIN CONCERN LATER TONIGHT WILL BE FOG WHICH COULD BE LOCALLY DENSE ESPECIALLY IN AREAS WHICH RECEIVE SIGNIFICANT RAIN ON MONDAY. LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE UPPER 40S NORTHWEST TO LOWER 60S SOUTHEAST. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL CONTINUE TO BUILD INTO FA ON TUESDAY AND CREST ACROSS OUR REGION TUESDAY NIGHT BEFORE MOVING OFF THE NEW ENGLAND COAST ON WEDNESDAY. EXPECT THAT DRY WEATHER WILL HOLD FOR TUESDAY THROUGH THE FIRST PART OF WEDNESDAY...HOWEVER WEDNESDAY AFTERNOON LOOKS MORE UNCERTAIN ESPECIALLY FOR THE SOUTHEAST THIRD OF FA AS AN AREA OF LOW PRESSURE STARTS TO TRACK NORTHEAST FROM THE CAROLINAS. EXPECT MOSTLY SUNNY CONDITIONS FOR MUCH OF FA ON TUESDAY...EXCEPT PARTLY SUNNY ACROSS THE NORTHERN MOUNTAINS WHERE MORE INSTABILITY CUMULUS LIKELY. CLEAR TO PARTLY CLOUDY SKIES ON TUESDAY NIGHT AND THEN SOME INCREASING MID AND HIGH CLOUDS ON WEDNESDAY WHICH WILL LIKELY KEEP TEMPS ON WEDNESDAY A FEW DEGREES COOLER THAN TUESDAY. HAVE ALSO PLACED SLIGHT CHANCE TO LOW CHANCE POPS ACROSS FAR SOUTHEAST CORNER OF FA AS A FEW SHOWERS MAY MOVE INTO THIS AREAS IN ADVANCE OF LOW PRESSURE SYSTEM. EXPECT HIGH ON TUESDAY IN THE UPPER 70S TO UPPER 80S...LOWS TUESDAY NIGHT IN THE UPPER 40S TO AROUND 60...AND HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE EXTENDED BEGINS WITH A STALLED OUT FRONTAL BOUNDARY SOUTH OF THE FCST AREA OVER THE MID ATLANTIC REGION...AND SOUTH OF THE SRN NEW ENGLAND COAST. THE 00Z GUIDANCE INCLUDING THE GFS...CANADIAN GGEM...AND EVEN THE ECMWF HAVE TRENDED FURTHER SOUTH WITH THE MOISTURE ASSOCIATED WITH FORMER TD NUMBER 5. A WAVE OF LOW PRESSURE MOVING ALONG THE BAROCLINIC ZONE WOULD STAY SOUTH OF THE REGION ACCORDING TO THE GFS AND CANADIAN GGEM. THE ECMWF STAYED FAR ENOUGH NORTH TO KEEP CHC POPS IN WED NIGHT INTO THU. WE DID NOT WANT TO DEVIATE FROM PERSISTENCE...18Z HPC DATA...AND THE GLOBAL ENSEMBLES BY BUYING INTO THE SOUTHERN TRACK YET FOR THU. WE KEPT CHC POPS THROUGH THE DAY UNTIL THIS TREND CONTINUES A FEW MORE CYCLES. THU NIGHT INTO FRI...A NRN STREAM SHORTWAVE TROUGH ARRIVES FROM SOUTHEASTERN CANADA AND THE ERN GREAT LAKES REGION. THE TIMING VARIES ON THE FRONTAL PASSAGE WITH THE TROUGH AMONG THE MEDIUM RANGE GUIDANCE. THE CANADIAN GGEM AND GFS ARE A BIT FASTER THAN THE ECMWF. THE MOISTURE IS LIMITED WITH THE BOUNDARY...AND THE INSTABILITY LOOKS MEAGER. WE KEPT A SLIGHT CHC OF SHOWERS AND TSRAS FROM THE CAPITAL REGION SOUTH...AND LOW CHC VALUES TO THE NORTH. THE BEST FORCING AND DYNAMICS STAY NORTH AND EAST OF THE REGION. FRI NIGHT THRU THE WEEKEND...THE LATEST GFS LOOKS LIKE AN OUTLIER COMPARED THE CANADIAN GGEM/ECMWF/ENSEMBLES FOR THE STRETCH. IT HAS A CLOSED LOW IN A PROGRESSIVE MID LEVEL TROUGH QUICKLY APPROACH FROM THE UPPER MS RIVER VALLEY FRI NIGHT INTO SATURDAY WITH VERY UNSETTLED WX FOR THE WEEKEND. THE ECMWF/CANADIAN GGEM/HPC GRAPHICS SHOW LOW AND MID LEVEL RIDGING SETTING UP OVER THE NORTHEAST TO OPEN THE WEEKEND WITH FAIR AND DRY WX...WHILE A SFC WAVE AND ITS ASSOCIATED UPPER LEVEL TROUGH BRING A THREAT OF SHOWERS/ISOLD TSRAS ON SUNDAY. WE STUCK CLOSE TO HPC WITH A DRY START TO THE WEEKEND WITH SOME UNSETTLED WX TO CLOSE IT. TEMPS LOOK SEASONABLE FOR THE LONG TERM WITH HIGHS GENERALLY IN THE U70S TO L80S IN THE VALLEYS...AND LOWER TO M70S OVER THE MTNS. LOWS WILL GENERALLY BE IN THE M50S TO L60S IN THE VALLEYS...AND U40S TO M50S IN THE MTNS. THE WARMEST DAY OF THE EXTENDED LOOKS TO BE ON FRI WITH H850 TEMPS OF 16 TO 18 C AND GOOD MIXING WITH A FRONTAL PASSAGE COULD YIELD AT LEAST SOME MID 80S SOUTH OF THE CAPITAL REGION. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... A WARM FRONT CONTINUES TO SLOWLY LIFT N/NE ACROSS WRN NY AND PA EARLY THIS MORNING...IGNITING SOME SHOWERS AND THUNDERSTORMS ACROSS THE ADIRONDACKS AND CENTRAL NY AS OF 12Z. A COLD FRONT WILL MOVE THROUGH THIS AFTERNOON WITH A BAND OF -SHRAS/-TSRAS. HIGH PRESSURE WILL BUILD IN FROM THE UPPER MS RIVER VALLEY MON NIGHT. THE MIST AND STRATUS CURRENTLY AFFECTING ALL THREE TERMINALS WILL TAKE A WHILE TO BURN OFF AHEAD OF THE COLD FRONT WHICH IS TRAVELING CLOSELY BEHIND THE WARM FRONT. IFR CIGS EXPECTED AT KGFL AND KALB THE BEGINNING OF THE TAF PERIOD IMPROVING TO MVFR AROUND 14Z/15Z. KGFL AND KPOU EXPECTING MVFR VSBYS THRU 14Z. BROKEN LINE OF -SHRA/-TSRA EXPECTED AT KGFL AROUND 14Z...CONTINUING TO MOVE SOUTHEASTWARD INTO KALB AROUND 16Z. BEHIND THIS LINE...VFR CONDITIONS EXPECTED AT ALL TERMINALS BY EARLY AFTERNOON BUT HAVE INCLUDED VCSH AND CB AT ALL TERMINALS THROUGH THE LATE AFTERNOON/EARLY EVENING AS COLD FRONT EXPECTED TO MOVE THROUGH AND GENERATE SOME MORE -SHRA/-TSRA. WITHIN -SHRA/-TSRA HEAVY RAIN COULD REDUCE VSBYS. BEHIND THE COLD FRONT...DRY AIR ALOFT AND CLEARING SKIES WILL ALLOW FOR SOME BR TO DEVELOP AS WINDS SUBSIDE AFTER MIDNIGHT. EXPECT THE WINDS TO INCREASE TO THE S/SW LATE THIS MORNING AT AROUND 10 KTS...WITH WIND GUSTS AT KALB 15-20KTS. STRONGER WINDS MAY OCCUR WITH ANY THUNDERSTORMS THIS AFTERNOON. WINDS DECREASING AFTER SUNSET TO LIGHT AND VRB. OUTLOOK... MON NT-WED NT...VFR. NO SIG WX. THU...VFR/MVFR...SLGT CHC-CHC -SHRA. FRI...VFR/MVFR. SLGT CHC -SHRA/-TSRA. && .FIRE WEATHER... A COLD FRONT IN THE EASTERN GREAT LAKES EARLY THIS MORNING WILL MOVE EAST TODAY REACHING CENTRAL NEW YORK AROUND MID DAY...AND THEN PUSHING THROUGH EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT...AND SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL. HIGH PRESSURE WILL THEN BUILD INTO OUR REGION LATER TONIGHT AND LAST THROUGH WEDNESDAY MORNING GIVING US DRY AND SEASONABLE CONDITIONS. RELATIVE HUMIDITIES WILL ONLY DROP TO 50 TO 75 PERCENT TODAY...INCREASE TO 90 TO 100 PERCENT TONIGHT AND DROP TO 30 TO 45 PERCENT TUESDAY AFTERNOON. WINDS WILL BE SOUTH TO SOUTHWEST AT 10 TO 15 MPH TODAY WITH HIGHER GUSTS IN THUNDERSTORMS...WEST TO SOUTHWEST AT 5 TO 10 MPH THIS EVENING BECOMING LIGHT AND VARIABLE OVERNIGHT...AND WEST TO SOUTHWEST AT 5 TO 15 MPH ON TUESDAY WITH GUSTS UP TO 25 MPH ACROSS THE HIGHER TERRAIN. && .HYDROLOGY... A COLD FRONT IN THE EASTERN GREAT LAKES EARLY THIS MORNING WILL MOVE EAST TODAY REACHING CENTRAL NEW YORK AROUND MID DAY...AND THEN PUSHING THROUGH EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT. SOME OF THE SHOWERS AND THUNDERSTORMS COULD CONTAIN HEAVY RAIN...CAPABLE OF PRODUCING LOCALIZED RAINFALL OF ONE TO TWO INCHES THIS AFTERNOON. THIS WOULD RESULT IN PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS AND SHARP RISES ON SMALL CREEKS. HOWEVER...AVERAGE RAINFALL AMOUNTS WITH THIS SYSTEM WILL BE A QUARTER TO A HALF INCH...SO MAINSTREAM RIVERS WILL LIKELY SEE LITTLE IN THE WAY OF RISES. HIGH PRESSURE WILL BUILD IN MONDAY NIGHT AND TUESDAY...WITH DRY WEATHER THROUGH MOST OF WEDNESDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...11 NEAR TERM...11 SHORT TERM...11 LONG TERM...WASULA AVIATION...KGM/WASULA FIRE WEATHER... HYDROLOGY...11
Hazardous weather outlook, Aug 16, 6:29 AM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 629 AM EDT MON AUG 16 2010 CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-171100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 629 AM EDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE CENTRAL AND SOUTHEAST CATSKILLS...TACONICS AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY THIS AFTERNOON. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...SOME TRAINING OF THUNDERSTORMS MAY OCCUR WHICH COULD PRODUCE LOCALIZED FLOODING OF POOR DRAINAGE AREAS AS WELL AS PONDING OF WATER ON ROADWAYS. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST IN LINES WITH INDIVIDUAL THUNDERSTORM CELLS MOVING FROM WEST SOUTHWEST TO EAST NORTHEAST AT 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN NEW YORK... COLUMBIA...DUTCHESS...GREENE AND ULSTER. IN MASSACHUSETTS... BERKSHIRE. IN VERMONT... BENNINGTON...WINDHAM. NYZ032-033-038>043-047>054-082>084-171100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 629 AM EDT MON AUG 16 2010 ...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...GREATER CAPITAL DISTRICT...SCHOHARIE VALLEY AND HELDERBERGS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...SOME TRAINING OF THUNDERSTORMS MAY OCCUR WHICH COULD PRODUCE LOCALIZED FLOODING OF POOR DRAINAGE AREAS AS WELL AS PONDING OF WATER ON ROADWAYS. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST IN LINES WITH INDIVIDUAL THUNDERSTORM CELLS MOVING FROM WEST SOUTHWEST TO EAST NORTHEAST AT 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED IN THE FOLLOWING COUNTIES... IN NEW YORK... ALBANY...FULTON...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER... SARATOGA...SCHENECTADY...SCHOHARIE...WARREN AND WASHINGTON.
In the hours before
Special weather statement, Aug 16, 5:58 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
558 AM EDT MON AUG 16 2010
NYZ032-033-161030-
HAMILTON NY-NORTHERN HERKIMER NY-
558 AM EDT MON AUG 16 2010
...A CLUSTER OF STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 552 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BIG
MOOSE...OR ABOUT 8 MILES NORTH OF OLD FORGE...AND MOVING EAST AT 30
MPH.
THE THUNDERSTORM WILL BE NEAR...
EAGLE BAY BY 600 AM EDT
6 MILES NORTH OF INLET AND 8 MILES NORTH OF LIMEKILN LAKE CAMPGROUND
BY 605 AM EDT
BROWN TRACT POND CAMPGROUND AND EIGHTH LAKE CAMPGROUND BY 615 AM EDT
RAQUETTE LAKE BY 620 AM EDT
GOLDEN BEACH CAMPGROUND BY 625 AM EDT
FORKED LAKE PUBLIC CAMPGROUND...BLUE MOUNTAIN LAKE AND 8 MILES WEST
OF LAKE DURANT CAMPGROUND BY 630 AM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7415
4381 7410 4375 7407 4366 7512 4409 7517
4406 7508 4412 7428
TIME...MOT...LOC 0957Z 262DEG 28KT 4383 7489
TAWSpecial weather statement, Aug 16, 6:05 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
605 AM EDT MON AUG 16 2010
NYZ032-033-161030-
HAMILTON NY-NORTHERN HERKIMER NY-
605 AM EDT MON AUG 16 2010
...A CLUSTER OF STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 552 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF
INCH HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR BIG MOOSE...OR ABOUT 8 MILES NORTH OF OLD FORGE...AND
MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
EAGLE BAY BY 600 AM EDT
6 MILES NORTH OF INLET AND 8 MILES NORTH OF LIMEKILN LAKE CAMPGROUND
BY 605 AM EDT
BROWN TRACT POND CAMPGROUND AND EIGHTH LAKE CAMPGROUND BY 615 AM EDT
RAQUETTE LAKE BY 620 AM EDT
GOLDEN BEACH CAMPGROUND BY 625 AM EDT
FORKED LAKE PUBLIC CAMPGROUND...BLUE MOUNTAIN LAKE AND 8 MILES WEST
OF LAKE DURANT CAMPGROUND BY 630 AM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7415
4381 7410 4375 7407 4366 7512 4409 7517
4406 7508 4412 7428
TIME...MOT...LOC 0957Z 262DEG 28KT 4383 7489
TAWSpecial weather statement, Aug 16, 6:41 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
641 AM EDT MON AUG 16 2010
NYZ033-161115-
HAMILTON NY-
641 AM EDT MON AUG 16 2010
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR FORKED LAKE PUBLIC CAMPGROUND...OR ABOUT 13 MILES
NORTHWEST OF INDIAN LAKE...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
LAKE DURANT CAMPGROUND BY 645 AM EDT
8 MILES NORTH OF INDIAN LAKE BY 650 AM EDT
RAINFALL RATES WILL MAY REACH A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4410 7427 4397 7425 4392 7432 4382 7421
4383 7419 4383 7415 4381 7411 4369 7454
4409 7468 4412 7428
TIME...MOT...LOC 1040Z 255DEG 34KT 4387 7446
WASULASpecial weather statement, Aug 16, 7:07 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
707 AM EDT MON AUG 16 2010
NYZ033-042-161145-
HAMILTON NY-NORTHERN WARREN NY-
707 AM EDT MON AUG 16 2010
...A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO AND THROUGH
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHWESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 701 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 7 MILES SOUTH OF EIGHTH LAKE CAMPGROUND...OR ABOUT 14 MILES
EAST OF OLD FORGE...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF GOLDEN BEACH CAMPGROUND BY 715 AM EDT
LEWEY LAKE CAMPGROUND BY 725 AM EDT
8 MILES SOUTH OF LAKE DURANT CAMPGROUND BY 730 AM EDT
INDIAN LAKE BY 740 AM EDT
RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR.
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7415
4382 7414 4380 7406 4379 7405 4375 7405
4376 7387 4368 7383 4353 7478 4381 7481
4409 7427
TIME...MOT...LOC 1105Z 257DEG 32KT 4368 7466
TAWSpecial weather statement, Aug 16, 7:34 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
734 AM EDT MON AUG 16 2010
NYZ032-033-038-039-082-161215-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
734 AM EDT MON AUG 16 2010
...A STRONG THUNDERSTORM MOVING INTO AND THROUGH
SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
AT 729 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF POLAND...OR ABOUT OVER UTICA...AND
MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
POLAND BY 740 AM EDT
NEWPORT...MIDDLEVILLE AND COLD BROOK BY 745 AM EDT
9 MILES SOUTH OF OHIO BY 750 AM EDT
8 MILES NORTH OF DOLGEVILLE BY 800 AM EDT
STRATFORD BY 810 AM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4323 7508 4324 7513 4326 7517 4330 7516
4331 7514 4332 7510 4334 7508 4340 7453
4309 7448 4301 7522 4306 7522
TIME...MOT...LOC 1133Z 258DEG 33KT 4316 7514
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:58 AM EDT | Special Weather Statement | ALY | Hamilton | 32 min |
| Aug 16, 6:05 AM EDT | Special Weather Statement | ALY | Hamilton | 25 min |
| Aug 16, 6:41 AM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| Aug 16, 7:07 AM EDT | Special Weather Statement | ALY | Hamilton | 38 min |
| Aug 16, 7:34 AM EDT | Special Weather Statement | ALY | Fulton | 41 min |
| Aug 16, 8:05 AM EDT | Special Weather Statement | ALY | Hamilton | 25 min |
| Aug 16, 8:21 AM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Aug 16, 8:35 AM EDT | Special Weather Statement | ALY | Hamilton | 40 min |
| Aug 16, 8:44 AM EDT | Special Weather Statement | ALY | Hamilton | 46 min |
| Aug 16, 8:49 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren | 56 min |
| Aug 16, 9:47 AM EDT | Special Weather Statement | ALY | Washington | 28 min |
| Aug 16, 10:55 AM EDT | Special Weather Statement | ALY | Otsego | 35 min |
| Aug 16, 12:15 PM EDT | Special Weather Statement | ALY | Schoharie | 30 min |
| Aug 16, 12:27 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 63 min |
| Aug 16, 1:14 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 61 min |
| Aug 16, 2:04 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 41 min |
| Aug 16, 2:45 PM EDT | Special Weather Statement | ALY | Dutchess | 30 min |
| Aug 16, 3:15 PM EDT | Special Weather Statement | ALY | Dutchess | 30 min |
| Aug 16, 3:21 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 54 min |
| Aug 16, 3:44 PM EDT | Special Weather Statement | ALY | Putnam | 16 min |
| Aug 16, 5:14 PM EDT | Special Weather Statement | ALY | Orange | 31 min |
| Aug 16, 6:02 PM EDT | Special Weather Statement | ALY | Orange | 28 min |
| Aug 16, 10:15 AM EDT | Special Weather Statement | ALY | Bennington, Windham | 30 min |
| Aug 16, 10:31 AM EDT | Special Weather Statement | ALY | Windham | 29 min |
| Aug 16, 12:17 PM EDT | Special Weather Statement | ALY | Bennington | 28 min |
| Aug 16, 12:45 PM EDT | Special Weather Statement | ALY | Windham | 30 min |
| Aug 16, 4:17 PM EDT | Special Weather Statement | ALY | 28 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.